# SDR 2021FA0000115

- Difficulty date: April 27, 2021
- Submitted: April 27, 2021
- Operation: General aviation
- Aircraft: N95SL
- Make and model: Beech 95-B55
- Aircraft serial: TC2088
- Aircraft time: 4,667 hours
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Line
- Condition: Leaking
- Location: Engine Fuel
- Part time: 4,667 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: O

## Discrepancy

CUSTOMER REPORTED SMELLING PAINT THINNER WHILE TAXYING BY AN AIRCRAFT PAINTING CENTER. THOUGHT NOTHING OF IT AND MADE 2 HR FLIGHT. AFTER LANDING AND DURING TAXI THE ODOR WAS ONCE AGAIN NOTED RAISING SUSPICION. AIRCRAFT USES A FUEL PRESSURE GAGE CALIBRATED IN GPH FOR FUEL FLOW. THIS MEANS THAT WHAT EVER FUEL PRESSURE IS BEING INJECTED INTO THE ENGINE FUEL NOZZLES IS ALSO PRESENT BEHIND THE INSTRUMENT PANEL. INVESTIGATION FOUND THAT AN ALUMINUM FUEL LINE HAD BEEN IN PROLONGED CONTACT WITH THE DEFROSTER DUCT. THIS DUCT IS A BLACK RUBBER DUCTING MADE FROM THE SAME CORROSIVE MATERIAL WHICH RECENTLY NECESSITATED ISSUANCE OF AD 2019-21-08. THE SMALL PIN HOLE WHICH HAD DEVELOPED IN THE FUEL LINE WAS LEAKING FUEL DIRECTLY ADJACENT TO THE 14000 VOLT RADAR INDICATOR. HAD A FIRE IGNITED THE ONLY METHOD OF REMOVING THE FUEL SOURCE TO THE FIRE WOULD HAVE BEEN SECURING THE RIGHT ENGINE. I CANNOT IMAGINE ANY PILOT BEING ABLE TO IDENTIFY THE CAUSE OF SUCH A FIRE BEHIND THE INSTRUMENT PANEL AND TAKING SUFFICIENT ACTION PRIOR TO INCAPACITATION. WHEN THE CORRODED SECTION OF FUEL LINE WAS REMOVED AND PRESSURE TESTED WITH SHOP AIR TWO HOLES BLEW OUT APPROXIMATELY THE SIZE OF A TYPICAL FUEL NOZZLE ORIFICE. DUCT WAS MANUFACTURED IN 1977 BY FLEXIFAB. I SUSPECT IT IS MANUFACTURED WITH A FIRE RETARDANT SALT WHICH OVER TIME COMES OUT OF SUSPENSION WITH THE VULCANIZING COMPOUND AND THAT THIS LIBERATED MATERIAL IS OPPOSITE THE GALVANIC CHART FROM ALUMINUM. IS IT TIME TO LIFE LIMIT THIS BLACK DUCTING?
